zbMATH — the first resource for mathematics

Bifurcation analysis and chaos control in discrete-time glycolysis models. (English) Zbl 1384.92030
Summary: In this paper, the qualitative behavior of two discrete-time glycolysis models is discussed. The discrete-time models are obtained by implementing forward Euler’s scheme and nonstandard finite difference method. The parametric conditions for local asymptotic stability of positive steady-states are investigated. Moreover, we discuss the existence and directions of period-doubling and Neimark-Sacker bifurcations with the help of center manifold theorem and bifurcation theory. OGY feedback control and hybrid control methods are implemented in order to control chaos in discrete-time glycolysis model due to emergence of period-doubling and Neimark-Sacker bifurcations. Numerical simulations are provided to illustrate theoretical discussion.

92C40 Biochemistry, molecular biology
37N25 Dynamical systems in biology
34C23 Bifurcation theory for ordinary differential equations
Full Text: DOI
[1] Sel’kov, EE, Self-oscillations in glycolysis. A simple model, Eur. J. Biochem., 4, 79-86, (1968)
[2] S.H. Strogatz, Nonlinear Dynamics and Chaos with Applications to Physics, Biology, Chemistry, and Engineering (Addison-Wesley, New York, 1994)
[3] G.C. Layek, An Introduction to Dynamical Systems and Chaos (Springer, New Delhi, 2015) · Zbl 1354.34001
[4] Goldbeter, A; Lefever, R, Dissipative structures for an allosteric model: application to glycolytic oscillations, Biophys. J., 12, 1302-1315, (1972)
[5] Decroly, O; Goldbeter, A, Birhythmicity, chaos and other patterns of temporal self-organization in a multiply regulated biochemical system, Proc. Natl. Acad. Sci. USA, 79, 6917-6921, (1982) · Zbl 0491.92010
[6] Wolf, J; Passarge, J; Somsen, OJ; Snoep, JL; Heinrich, R; Westerhoff, HV, Transduction of intracellular and intercellular dynamics in yeast glycolytic oscillations, Biophys. J., 78, 1145-1153, (2000)
[7] A. Goldbeter, Biochemical Oscillations and Biological Rhythms (Cambridge University Press, Cambridge, 1996)
[8] Davidson, FA; Rynne, BP, A priori bounds and global existence of solutions of the steady-state sel’kov model, Proc. R. Soc. Edinb. Sect. A, 130, 507-516, (2000) · Zbl 0960.35026
[9] Wang, MX, Non-constant positive steady-states of the sel’kov model, J. Differ. Equ., 190, 600-620, (2003) · Zbl 1163.35362
[10] Peng, R, Qualitative analysis of steady states to the sel’kov model, J. Differ. Equ., 241, 386-398, (2007) · Zbl 1210.35079
[11] Wei, M; Wu, J; Guo, G, Steady state bifurcations for a glycolysis model in biochemical reaction, Nonlinear Anal. RWA, 22, 155-175, (2015) · Zbl 1327.92019
[12] Felicio, CC; Rech, PC, Arnold tongues and the devil’s staircase in a discrete-time hindmarsh-rose neuron model, Phys. Lett. A, 379, 2845-2847, (2015)
[13] Silva, AD; Rech, PC, Chaos and periodicity in a discrete-time baier-sahle model, Asian J. Math. Comput. Res.arch, 15, 123-130, (2017)
[14] R. E. Mickens, Positivity preserving discrete model for the coupled ODES modeling glycolysis, in Proceedings of the Fourth International Conference on Dynamical Systems and Differential Equations, May 24-27, Wilmington, NC (2002), pp. 623-629 · Zbl 1060.65071
[15] Din, Q, Global stability and Neimark-Sacker bifurcation of a host-parasitoid model, Int. J. Syst. Sci., 48, 1194-1202, (2017) · Zbl 1362.93112
[16] Din, Q, Neimark-Sacker bifurcation and chaos control in hassell-varley model, J. Differ. Equ. Appl., 23, 741-762, (2017) · Zbl 1377.92067
[17] Din, Q; Gümüş, ÖA; Khalil, H, Neimark-Sacker bifurcation and chaotic behaviour of a modified host-parasitoid model, Z. Naturforsch. A, 72, 25-37, (2017)
[18] Din, Q, Complexity and chaos control in a discrete-time prey-predator model, Commun. Nonlinear Sci. Numer. Simul., 49, 113-134, (2017)
[19] Q. Din, Qualitative analysis and chaos control in a density-dependent host-parasitoid system. Int. J. Dyn. Control (2017). https://doi.org/10.1007/s40435-017-0341-7
[20] Din, Q, Global stability of beddington model, Qual. Theor. Dyn. Syst., 16, 391-415, (2017) · Zbl 1383.92065
[21] Q. Din, U. Saeed, Bifurcation analysis and chaos control in a host-parasitoid model. Math. Methods. Appl. Sci. (2017). https://doi.org/10.1002/mma.4395 · Zbl 1383.92066
[22] Q. Din, Controlling chaos in a discrete-time prey-predator model with Allee effects. Int. J. Dyn. Control (2017). https://doi.org/10.1007/s40435-017-0347-1 · Zbl 1377.92067
[23] Din, Q; Elsadany, AA; Khalil, H, Neimark-Sacker bifurcation and chaos control in a fractional-order plant-herbivore model, Discrete Dyn. Nat. Soc., 2017, 1-15, (2017) · Zbl 1369.92092
[24] He, Z; Lai, X, Bifurcation and chaotic behavior of a discrete-time predator-prey system, Nonlinear Anal. RWA, 12, 403-417, (2011) · Zbl 1202.93038
[25] Jing, Z; Yang, J, Bifurcation and chaos in discrete-time predator-prey system, Chaos Soliton Fract., 27, 259-277, (2006) · Zbl 1085.92045
[26] Liu, X; Xiao, D, Complex dynamic behaviors of a discrete-time predator-prey system, Chaos Soliton Fract., 32, 80-94, (2007) · Zbl 1130.92056
[27] Agiza, HN; ELabbasy, EM; EL-Metwally, H; Elsadany, AA, Chaotic dynamics of a discrete prey-predator model with Holling type II, Nonlinear Anal. RWA, 10, 116-129, (2009) · Zbl 1154.37335
[28] Li, B; He, Z, Bifurcations and chaos in a two-dimensional discrete hindmarsh-rose model, Nonlinear Dyn., 76, 697-715, (2014) · Zbl 1319.37024
[29] Yuan, L-G; Yang, Q-G, Bifurcation, invariant curve and hybrid control in a discrete-time predator-prey system, Appl. Math. Model., 39, 2345-2362, (2015)
[30] J. Guckenheimer, P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields (Springer, New York, 1983) · Zbl 0515.34001
[31] C. Robinson, Dynamical Systems: Stability (Symbolic Dynamics and Chaos, Boca Raton, 1999) · Zbl 0914.58021
[32] S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos (Springer, New York, 2003) · Zbl 1027.37002
[33] Wan, YH, Computation of the stability condition for the Hopf bifurcation of diffeomorphism on \(R^2\), SIAM. J. Appl. Math., 34, 167-175, (1978) · Zbl 0389.58008
[34] Y.A. Kuznetsov, Elements of Applied Bifurcation Theory (Springer, New York, 1997)
[35] Ott, E; Grebogi, C; Yorke, JA, Controlling chaos, Phys. Rev. Lett., 64, 1196-1199, (1990) · Zbl 0964.37501
[36] S. Lynch, Dynamical Systems with Applications Using Mathematica (Birkhäuser, Boston, 2007)
[37] Luo, XS; Chen, GR; Wang, BH; etal., Hybrid control of period-doubling bifurcation and chaos in discrete nonlinear dynamical systems, Chaos Solitons Fract., 18, 775-783, (2004) · Zbl 1073.37512
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.